Alert archive / Kansas / Tornado Warnings in 2005

Tornado Warning 6, NWS Kansas City, MO

April 21, 2005Atchison County, Leavenworth County, Kansas; Platte County, Missouri

NWS Kansas City, MO issued this tornado warning at Apr 21, 2005, 5:05 PM CDT for Atchison County, Leavenworth County, Kansas; Platte County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 5:05 PM CDT (22:05 UTC)
Expired
Apr 21, 2005, 5:45 PM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Atchison County, KS, Leavenworth County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 3:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 212205
TOREAX
KSC005-103-MOC165-212245-
/O.NEW.KEAX.TO.W.0006.050421T2205Z-050421T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI
  NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS

* UNTIL 545 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR POTTER...OR 9 MILES SOUTH OF ATCHISON...AND
  MOVING EAST AT 25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
   EASTON KS BY 515 PM CDT.
   BEAN LAKE BY 525 PM CDT.
   WESTON BY 540 PM CDT.
   PLATTE CITY BY 545 PM CDT.

THE TOWNS OF IATAN...FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF
THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
      3953 9507 3942 9502

$$

SEAMAN
5 follow-up statements
000 
WWUS53 KEAX 212211
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT THU APR 21 2005

KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
511 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR POTTER...OR 11 MILES SOUTH OF ATCHISON...AND
MOVING SOUTHEAST AT 40 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
   LEAVENWORTH BY 525 PM CDT.
   LANSING BY 530 PM CDT.
   FARLEY BY 535 PM CDT.

THE TOWNS OF FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF THIS
TORNADO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
      3953 9507 3942 9502

$$

SEAMAN
000 
WWUS53 KEAX 212218
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT THU APR 21 2005

KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
518 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED 6 MILES NORTHEAST OF EASTON KS...OR 14 MILES 
SOUTHEAST OF ATCHISON...AND MOVING EAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
   LANSING BY 525 PM CDT.
   PLATTE CITY BY 530 PM CDT.

THE TOWNS OF FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF THIS 
TORNADO. 

70 MPH WINDS HAVE BEEN REPORTED IN EASTON ASSOCIATED WITH THIS STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
      3953 9507 3942 9502

$$

SEAMAN
000 
WWUS53 KEAX 212222
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT THU APR 21 2005

KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
521 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...A FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF 
HIGHWAYS 45 AND 92 IN PLATTE COUNTY.

THIS DANGEROUS STORM WILL BE NEAR...
   PLATTE CITY BY 530 PM CDT.

THE TOWNS OF FT LEAVENWORTH AND TRACY ARE ALSO IN THE PATH OF THIS
TORNADO.

LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
      3953 9507 3942 9502

$$

SEAMAN
000 
WWUS53 KEAX 212226
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT THU APR 21 2005

KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
526 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...WEATHER SPOTTERS REPORTED A TORNADO NEAR WESTON...OR 
17 MILES SOUTHEAST OF ATCHISON...AND MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
   PLATTE CITY BY 535 PM CDT.

THE TOWNS OF FT LEAVENWORTH...TRACY AND CAMDEN POINT ARE ALSO IN THE
PATH OF THIS TORNADO.

LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
      3953 9507 3942 9502

$$

SEAMAN
000 
WWUS53 KEAX 212233
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT THU APR 21 2005

KSC005-103-MOC165-212245-
/O.CON.KEAX.TO.W.0006.000000T0000Z-050421T2245Z/
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
531 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR PLATTE...NORTHERN LEAVENWORTH AND
SOUTHEASTERN ATCHISON COUNTIES UNTIL 545 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR WESTON...OR 20 MILES SOUTHEAST OF ATCHISON...
AND MOVING EAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
   EDGERTON BY 540 PM CDT.

THE TOWNS OF TRACY AND CAMDEN POINT ARE ALSO IN THE PATH OF THIS 
TORNADO.

THIS STORM HAS A HISTORY OF PRODUCING A TORNADO NEAR WESTON...AS 
WELL AS WIND DAMAGE NEAR FT LEAVENWORTH. THE TORNADIC PORTION OF 
THIS STORM IS LIKELY WRAPPED IN RAIN...AND WILL BE VERY DIFFICULT TO 
SEE. PEOPLE IN THE PATH OF THIS STORM SHOULD TAKE SHELTER NOW



LAT...LON 3942 9518 3931 9517 3921 9482 3952 9461
      3953 9507 3942 9502

$$

SEAMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 21, 9:50 AM CDT, 7 hours 15 minutes earlier.

Area forecast discussion, Apr 21, 9:50 AM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT THU APR 21 2005

.DISCUSSION...

ATMOSPHERE PRIMED FOR SEVERE CONVECTION LATER ON THIS AFTERNOON
ACROSS MUCH OF FORECAST AREA. VIGOROUS SHORTWAVE TROUGH CURRENTLY
PROPAGATING INTO WESTERN HIGH PLAINS IS FORECAST TO TRANSLATE SLOWLY
EASTWARD THROUGH THIS EVENING. SURFACE LOW CURRENTLY LOCATED OVER
NORTH CENTRAL KS WITH WARM FRONT EXTENDING EASTWARD ACROSS NORTHERN
MO. THIS BOUNDARY IS BEING RE-ENFORCED BY SMALL MCS OVER NORTH
CENTRAL MO...WHICH ITSELF IS BEING MAINTAINED BY MCV GENERATED FROM
OVERNIGHT CONVECTION FURTHER WEST. THIS BOUNDARY WILL GREATLY
INCREASE TORNADIC POTENTIAL LATER ON THIS AFTERNOON ACROSS NORTHERN
MO. ADDITIONALLY...HEAVY RAINFALL HAS OCCURRED ACROSS THIS AREA OVER
THE PAST COUPLE OF DAYS LEAVING GROUND FAIRLY SATURATED. THUS HAVE
DECIDED TO ISSUE FLASH FLOOD WATCH THROUGH TONIGHT.

EXPECT CONVECTION TO FIRE BY MID/LATE AFTERNOON NEAR TRIPLE POINT
ACROSS NORTHEAST KS. STORMS WHICH AREA ABLE TO TRACK ALONG/NORTH OF
AFOREMENTIONED SURFACE BOUNDARY WILL HAVE A GREATLY INCREASED CHANCE
OF BECOMING TORNADIC...HOWEVER EVEN FURTHER SOUTH STORMS WHICH
DEVELOP ALONG DRYLINE AND PROPAGATE INTO WARM SECTOR WILL BE CAPABLE
OF BECOMING TORNADIC AS WELL GIVEN SLIGHTLY BACKED FLOW ACROSS
REGION. ADDITIONALLY...RELATIVELY LOW FREEZING LEVELS AND STRONG
DEEP LAYER SHEAR WILL SUPPORT SUBSTANTIAL THREAT FOR GIANT HAIL (>2
INCHES IN DIAMETER).

IN PROCESS OF UPDATING GRIDS TO ADD SEVERE WORDING...AS WELL AS
ADJUST POPS FOR CURRENT THINKING.

SEAMAN

&&

.PREV DISCUSSION...

232 AM...
AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA.  CURRENTLY
TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY.  THIS LINE OF STORMS
CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS
IN SOUTHEAST MISSOURI.  GOOD INSTABILITY IN THIS AREA...BUT DEEP
LAYER SHEAR IS LACKING.  THIS HAS RESULTED IN STORMS THAT POP UP
QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR.  WITHOUT STRONG
STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE
QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO
CONTINUE INTO THE DAYLIGHT HOURS.  THE MAIN SHOW WILL BE EXPECTED
THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE
PICTURE.  THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING
ACROSS NORTHERN MISSOURI.  THE INGREDIENTS ARE FORECAST TO BE IN
PLACE:  BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500
J/KG.  CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT
INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS
NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN
SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE
EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN
HWO.  SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS
SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY
TONIGHT...SO CONVECTION SHOULD TOO.  SOME WRAP AROUND RAIN EXPECTED
ON FRIDAY AS THE UPPER LOW MOVES EAST.  MAIN CANADIAN BOUNDARY ALSO
ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL
RANGE THAT DAY.

NO CHANGES MADE IN THE EXTENDED.

LVQ

&&

.PREV DISCUSSION...

330 PM...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX
BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER
LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS
MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS
CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS
ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC
SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK
ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT
HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW
BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO
THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS
TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW
NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO
GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT
ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH
CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL
SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION
SOUTHEAST THROUGH THE OVERNIGHT HOURS.

OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST
MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO
CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES
PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS
ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD
INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO
EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER
LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD
CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON
HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF
CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A
TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP.
CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS
NORTHEASTERN HALF OF CWA.

LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING
WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF
THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING
IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE
BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN
PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR
THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF
SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT
MUCH THREAT OF SEVERE WITH THIS ACTIVITY.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH TONGIHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.
MO...FLASH FLOOD WATCH THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.

WFO EAX
Hazardous weather outlook, Apr 21, 12:54 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT THU APR 21 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1254 PM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS...INCLUDING THE POTENTIAL
FOR TORNADOES...VERY LARGE HAIL AND FLOODING...IS EXPECTED AFTER
3 PM....AS AN UPPER LEVEL STORM SYSTEM INTERACTS WITH A VERY
UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA. THE MOST LIKELY AREA
FOR TORNADOES WILL BE ALONG AND NORTH OF AN OUTFLOW
BOUNDARY...WHICH CURRENTLY EXTENDS FROM NEAR ST JOSEPH TO
CARROLLTON TO BOONVILLE. IN ADDITION...VERY LARGE HAIL AND
TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS. RECENT
RAINFALL HAS LEFT THE GROUND ACROSS THIS AREA NEARLY
SATURATED...THUS FLASH FLOODING WILL ALSO BE POSSIBLE. FURTHER
SOUTH...SHEAR PARAMETERS ARE WEAKER...WHICH WOULD INDICATE A
LOWER THREAT FOR TORNADOES ACROSS AREAS SOUTH OF THIS BOUNDARY.
HOWEVER...VERY LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH
THESE STORMS.

THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER BY MID
EVENING AS THEY SPREAD NORTHEASTWARD INTO NORTH CENTRAL AND
NORTHEAST MISSOURI. DAMAGING WINDS AND LARGE HAIL WILL REMAIN
POSSIBLE WITH THIS COMPLEX. THESE STORMS ARE EXPECTED TO MOVE
EAST OF THE OUTLOOK AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE ALSO EXPECTED MONDAY AND TUESDAY. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE OUTLOOK AREA
AFTER 3 PM THIS AFTERNOON.

SEAMAN

In the hours before

Local storm report, Apr 21, 3:55 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             PRAIRIE HOME            38.81N 92.59W
04/21/2005  1.00 INCH        COOPER             MO   EMERGENCY MNGR

0352 PM     HAIL             3 SW PRAIRIE HOME       38.78N 92.63W
04/21/2005  1.75 INCH        COOPER             MO   EMERGENCY MNGR

&&

SF
Special weather statement, Apr 21, 4:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT THU APR 21 2005

MOZ043-053-054-212145-
BATES-CASS-HENRY-
416 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BATES...SOUTHEASTERN
CASS AND SOUTHERN HENRY COUNTIES...

AT 413 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR BUTLER...AND MOVING NORTHEAST AT 25 MPH.

PEOPLE IN BATES...CASS AND HENRY COUNTIES...INCLUDING THE CITIES OF
ALTONA AND BALLARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

GK
Local storm report, Apr 21, 4:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             ARRINGTON               39.47N 95.53W
04/21/2005  1.00 INCH        ATCHISON           KS   NWS EMPLOYEE

&&

SF
Special weather statement, Apr 21, 4:38 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT THU APR 21 2005

MOZ037-043-044-212215-
CASS-JACKSON-JOHNSON-
438 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR CASS...SOUTHERN JACKSON AND
SOUTHWESTERN JOHNSON COUNTIES...

AT 433 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR ARCHIE...OR 9 MILES SOUTH OF HARRISONVILLE...AND MOVING
NORTHEAST AT 25 MPH.

PEOPLE IN CASS...JACKSON AND JOHNSON COUNTIES...INCLUDING THE CITIES
OF ARCHIE...HARRISONVILLE...GUNN CITY AND STRASBURG...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. STORMS MAY INTENSIFY RAPIDLY.
THEREFORE...LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

DB
Local storm report, Apr 21, 4:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             BALLARD                 38.37N 94.15W
04/21/2005  2.75 INCH        BATES              MO   TRAINED SPOTTER

&&

SF
Special weather statement, Apr 21, 4:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT THU APR 21 2005

KSZ103-MOZ020-028-212300-
BUCHANAN-LEAVENWORTH-PLATTE-
459 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...PLATTE AND
SOUTHERN BUCHANAN COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO NEAR CUMMINGS...OR 8
MILES SOUTHWEST OF ATCHISON...AND MOVING EAST AT 25 MPH.

WILL BE...
  6 MILES SOUTH OF WITHROP BY 505 PM CDT.
  NEAR BEAN LAKE BY 515 PM CDT.
  NEAR WESTON BY 530 PM CDT.
  6 MILES SOUTH OF DEARBORN BY 545 PM CDT.
  NEAR RIDGELY BY 600 PM CDT.

LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IS EXPECTED WITH THIS
THUNDERSTORM.

SCHMIT

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:10 PM CDTTornado WarningEAXAtchison50 min
Apr 21, 4:48 PM CDTTornado WarningEAXAtchison42 min
Apr 21, 5:11 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte50 min
Apr 21, 5:46 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth44 min
Apr 21, 12:37 AM CDTFlash Flood WarningEAXAtchison, Holt, Nodaway6 hr
Apr 21, 8:52 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison38 min
Apr 21, 2:45 PM CDTSevere Thunderstorm WarningEAXCooper, Howard45 min
Apr 21, 3:27 PM CDTSevere Thunderstorm WarningEAXCooper33 min
Apr 21, 3:49 PM CDTTornado WarningEAXCooper26 min
Apr 21, 4:25 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry52 min
Apr 21, 4:43 PM CDTTornado WarningEAXBates, Henry47 min
Apr 21, 5:07 PM CDTSevere Thunderstorm WarningEAXBuchanan53 min
Apr 21, 5:24 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis51 min
Apr 21, 5:37 PM CDTTornado WarningEAXClay, Jackson, Platte, Ray38 min
Apr 21, 5:43 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray55 min
Apr 21, 5:56 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline34 min
Apr 21, 6:04 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Lafayette, Ray56 min
Apr 21, 6:16 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray44 min
Apr 21, 6:36 PM CDTTornado WarningEAXRay39 min

Nearby

Tornado Warnings in Kansas, 2005Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.